FDA Warns ADHD Drug Could Cause Painful Erections

By Sean Lee
WWJ Health Reporter

DETROIT (WWJ) – Federal Health officials issue a warning about a serious side effect from drugs used to treat ADHD.

The FDA says a stimulant used in treatments for ADHD can trigger painful, long-lasting erections in rare cases.

The agency says it’s updating drug labels to include information about priapism, a condition that can permanently damage a patient’s penis.

The stimulant, methyl-phenidate, is found in drugs like Ritalin, Concerta and Daytrana.

The agency says patients should talk to their doctors before they stop taking the drugs.

Parents should talk to boys taking the drug so they’re aware of warning signs. Patients on the stimulant who develop erections lasting longer than four hours should get medical help immediately.

Comments

Leave a Reply

Fill in your details below or click an icon to log in:

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

More From CBS Detroit

Best Fall Festivals In Metro DetroitFrom music to art to special events, there's a little something for everyone's delight.
Best 4th Of July Concerts In Metro DetroitStaying home this weekend? Celebrate the 4th of July by rocking out at one of these shows.

Watch & Listen